Alert archive / Vermont / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Burlington, VT

May 29, 201211 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this flash flood watch at May 29, 2012, 7:07 AM EDT for 11 counties in Vermont; 4 counties in New York. It took effect at May 29, 2012, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 7:07 AM EDT (11:07 UTC)
In effect from
May 29, 2012, 8:00 AM EDT
Expired
May 29, 2012, 10:15 PM EDT
In force
14 hr
Issued by
NWS Burlington, VT
Flood severity
None

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 11.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1830 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WGUS61 KBTV 291107
FFABTV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
707 AM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-291915-
/O.NEW.KBTV.FF.A.0001.120529T1200Z-120530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
707 AM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF NORTHERN NEW YORK AND VERMONT.

* THROUGH THIS EVENING

* WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS OCCURRED ACROSS THE
  REGION LAST NIGHT. MORE THUNDERSTORMS ARE EXPECTED TODAY WITH
  ANOTHER 1 TO 3 INCHES OF RAIN POSSIBLE INTO EARLY TONIGHT. AREAS
  MOST SUSCEPTIBLE TO FLOODING WILL BE IN VERMONT NORTH OF RUTLAND
  AND WINDSOR COUNTIES...AND IN ESSEX AND CLINTON COUNTIES OF NEW
  YORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
585 
WGUS61 KBTV 291943
FFABTV

FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-300345-
/O.CON.KBTV.FF.A.0001.000000T0000Z-120530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
343 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW YORK AND VERMONT...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHERN NEW YORK...EASTERN CLINTON... 
  EASTERN ESSEX...NORTHERN FRANKLIN...NORTHERN ST. LAWRENCE... 
  SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN...SOUTHWESTERN 
  ST. LAWRENCE...WESTERN CLINTON AND WESTERN ESSEX. IN VERMONT...
   CALEDONIA...EASTERN ADDISON...EASTERN CHITTENDEN...EASTERN 
  FRANKLIN...EASTERN RUTLAND...ESSEX...GRAND ISLE...LAMOILLE... 
  ORANGE...ORLEANS...WASHINGTON...WESTERN ADDISON...WESTERN 
  CHITTENDEN...WESTERN FRANKLIN...WESTERN RUTLAND AND WINDSOR. 

* UNTIL MIDNIGHT EDT TONIGHT

* EARLY MORNING THUNDERSTORMS PRODUCED 1 TO 2 INCH RAINFALL
  TOTALS. NUMEROUS THUNDERSTORMS OCCURRING THIS AFTERNOON AND
  EVENING ARE PRODUCING ADDITIONAL HEAVY RAINFALL. AN ADDITIONAL 1
  TO 3 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS THROUGH
  THIS EVENING. AREAS MOST SUSCEPTIBLE TO FLOODING WILL BE FROM
  ESSEX COUNTY NEW YORK EASTWARD ACROSS CENTRAL VERMONT AND INTO
  NORTHEASTERN VERMONT. THIS WILL LEAD TO A THREAT OF FLASH
  FLOODING THROUGH THE FIRST HALF OF TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
779 
WGUS61 KBTV 300215
FFABTV

FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
1015 PM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-300315-
/O.CAN.KBTV.FF.A.0001.000000T0000Z-120530T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1015 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN NEW YORK AND
VERMONT HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL AND
FLASH FLOODING HAS ENDED ACROSS THE REGION. A FEW SHOWERS WILL
STILL BE POSSIBLE OVERNIGHT...BUT EXCESSIVE RAINFALL IS NOT
EXPECTED.

$$

JMG

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood watch went out at May 29, 6:03 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 29, 6:03 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
603 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A FRONTAL BOUNDARY DRAPED ALONG THE INTERNATIONAL BORDER WILL
BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EARLY TODAY AS IT LIFTS
NORTH OF THE AREA. AN APPROACHING UPPER DISTURBANCE FROM THE WEST
ALONG WITH ITS ASSOCIATED SURFACE COLD FRONT WILL INTERACT WITH
THE INCREASINGLY MOIST AND UNSTABLE CONDITIONS OVER THE NORTH
COUNTRY TODAY. THIS WILL RESULT IN MORE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY...WHICH WILL PERSIST INTO EARLY TONIGHT.
SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH LOCALIZED
DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL THE MAIN THREATS.
A COLD FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER
AND DRIER CONDITIONS EXPECTED. A FEW LIGHT SHOWERS ARE POSSIBLE
THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 545 AM EDT TUESDAY...POTENTIAL FOR SEVERE THUNDERSTORMS
WITH DAMAGING WINDS AND LARGE HAIL ACROSS THE NORTH COUNTRY TODAY
INTO EARLY TONIGHT.

SHOWERS AND THUNDERSTORMS HAVE BEEN WIDESPREAD ACROSS THE FORECAST
AREA OVERNIGHT...WITH SOME STORMS STRONG TO SEVERE. MORE OF THE
SAME IS ANTICIPATED FOR TODAY.

STORMS OVERNIGHT HAVE BEEN IN VICINITY OF WARM FRONT...WHICH
CONTINUES TO LIFT SLOWLY NORTHEAST. STORMS FUELED BY INCREASING
MID LEVEL JET. HAIL WAS MAIN THREAT SEVERAL HOURS AGO...BUT
THREAT SHIFTED TO WINDS AS FORWARD SPEED OF CELLS INCREASED TO
40-50 MPH. THIS THREAT WILL CONTINUE EARLY TODAY. A BRIEF BREAK
THEN POSSIBLE...BUT SHOWERS AND STORMS WILL BECOME WIDESPREAD
ONCE AGAIN WITH A WIDESPREAD SEVERE WEATHER THREAT AS WARM SECTOR
MOVES INTO FORECAST AREA. SHOULD BE VERY WARM WITH 850MB THERMAL
RIDGE IN PLACE WITH 850MB TEMPS TO +16C TO +18C...WHICH SUPPORTS
HIGHS IN THE LOW TO MID 80S. THESE TEMPS COUPLED WITH DEWPOINTS IN
THE LOW TO MID 60S WILL HELP GENERATE CAPE VALUES 1500-2500 J/KG.
THE ELEVATED MIXED LAYER PROGRESSES OFF TO THE EAST...SO SOME
LESSENING OF MID-LEVEL LAPSE RATES EXPECTED BUT THERMODYNAMIC
PROFILES OTHERWISE SUFFICIENT FOR POTENTIAL SEVERE WEATHER.
SOUTHWESTERLY SFC-6KM SHEAR OF 40-45 KTS WILL SUPPORT ORGANIZED
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON EVENING...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AREA REMAINS IN
SPC DAY1 SLGT RISK.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/...
AS OF 545 AM EDT TUESDAY...COLD FRONT SHIFTS EASTWARD ACROSS THE
REGION TONIGHT WITH SHOWERS/THUNDERSTORMS DIMINISHING IN COVERAGE
AND INTENSITY AND MOVING EAST ACROSS VERMONT AND THEN OUT OF THE
REGION AFTER MIDNIGHT. LOWS TONIGHT NEAR 60 ACROSS VERMONT AND IN
THE 50S ACROSS NRN NY.

WEDNESDAY TRENDS DRIER WITH WESTERLY 850MB FLOW. WEAK SECONDARY
COLD FRONT DURING THE AFTERNOON MAY BRING ISOLATED SHOWER...MAINLY
TO THE NORTHERN MOUNTAINS. HIGH TEMPS WILL BE IN THE 70S TO
AROUND 80 AND IT WILL BE LESS HUMID.

MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION WEDNESDAY
EVENING WILL MOVE ACROSS FORECAST AREA LATER WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. THIS DISTURBANCE WILL BRING A CHANCE OF
SHOWERS TO THE REGION...ESPECIALLY NORTHERN ZONES. TEMPERATURES
THURSDAY WILL BE ABOUT 10 DEGREES THAN WEDNESDAY...WITH HIGHS IN
THE MID 60S TO AROUND 70.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 545 AM EDT TUESDAY...SURFACE HIGH PRESSURE BUILDS EAST FROM
THE GREAT LAKES LATER THURSDAY AND WILL PROVIDE THE NORTH COUNTRY
WITH DRY WEATHER THURSDAY NIGHT THROUGH MUCH OF FRIDAY. LARGE
SCALE LOW PRESSURE SYSTEM WILL THEN TRACK TOWARDS THE NORTH
COUNTRY FRIDAY NIGHT INTO SATURDAY. GFS AND ECMWF HAVE COME INTO
BETTER AGREEMENT REGARDING THIS SYSTEM...WITH ONLY MINOR
DIFFERENCES WITH TRACK AND TIMING OF THE SYSTEM. EXPECT RAIN TO
DEVELOP FRIDAY NIGHT AND CONTINUE SATURDAY INTO PART OF SATURDAY
NIGHT. POTENTIAL FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON
NEGATIVE TILT. THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS
SYSTEM LIFTS SLOWLY NORTH AND EAST OF THE AREA. A FEW LINGERING
SHOWERS STILL POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO
AVERAGE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...

***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
 SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL***

FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN
VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM
THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL.
DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH
IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS
SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT APPROACHES.
GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO LOCALLY SVR
AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY
THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS THAN 10 KTS
THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND GUSTY TO 25KT
THEREAFTER.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...

06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER
STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN
HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z.

12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.

12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...RJS
AVIATION...JMG/MUCCILLI
Hazardous weather outlook, May 29, 5:09 AM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
509 AM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-300915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
509 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY IN ADVANCE OF
AN APPROACHING COLD FRONT WILL ALLOW FOR NUMEROUS THUNDERSTORMS
TODAY INTO EARLY TONIGHT...SOME OF WHICH MAY BE SEVERE. THE
POTENTIAL EXISTS FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL IN ANY THUNDERSTORMS. CLOUD TO GROUND LIGHTNING
WILL ALSO BE A THREAT. THOSE WITH OUTDOOR PLANS SHOULD KEEP AN
EYE TO THE SKY AND MONITOR THE LATEST FORECASTS AND POSSIBLE
WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 29, 2:48 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
248 AM EDT TUE MAY 29 2012

VTZ002-003-005>007-016-290745-
CALEDONIA VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
248 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL CALEDONIA...
NORTH CENTRAL CHITTENDEN...NORTHERN LAMOILLE...SOUTHERN FRANKLIN AND
WESTERN ORLEANS COUNTIES...

AT 242 AM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FAIRFAX...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BAKERSFIELD...EAST FAIRFIELD...BELVIDERE CENTER...BELVIDERE
JUNCTION...BELVIDERE CORNERS...EDEN MILLS...LOWELL...ALBANY...
IRASBURG...ALBANY CENTER...EXIT 26 I91...ORLEANS...

LAT...LON 4495 7215 4460 7215 4468 7312 4486 7313

LAHIFF
Local storm report, May 29, 3:21 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
321 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             1 SSW GAYSVILLE         43.76N  72.71W
05/29/2012  E1.25 INCH       WINDSOR            VT   PUBLIC

0130 AM     HAIL             EAST MONTPELIER CENTER  44.28N  72.53W
05/29/2012  M1.50 INCH       WASHINGTON         VT   PUBLIC

            PING PONG BALL HAIL

0140 AM     HAIL             1 N NORTH MONTPELIER    44.32N  72.45W
05/29/2012  E1.00 INCH       WASHINGTON         VT   PUBLIC

&&

EVENT NUMBER BTV1200053 BTV1200054 BTV1200055

LAHIFF
Special weather statement, May 29, 4:12 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EDT TUE MAY 29 2012

NYZ028-030-031-034-035-VTZ001-005-009-017-018-290915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-
412 AM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN
ADDISON...NORTHERN ESSEX...SOUTHEASTERN FRANKLIN...SOUTHERN
CLINTON...SOUTHWESTERN GRAND ISLE AND WESTERN CHITTENDEN COUNTIES...

AT 406 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
REGIS MOUNTAIN TO 3 MILES SOUTH OF AXTON LANDING...MOVING EAST AT 55
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GABRIELS...VERMONTVILLE...UNION FALLS...ALDER BROOK...BLACK BROOK...
HAWKEYE...HARKNESS...CLINTONVILLE...PORT DOUGLASS...SCHUYLER
ISLAND...WINOOSKI...APPLETREE POINT...

LAT...LON 4459 7304 4415 7296 4407 7428 4411 7429
      4411 7434 4450 7443

LAHIFF
Special weather statement, May 29, 4:46 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
446 AM EDT TUE MAY 29 2012

NYZ028-031-VTZ001-002-005-016-290915-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN FRANKLIN VT-
446 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL GRAND ISLE...EAST
CENTRAL CLINTON...NORTH CENTRAL CHITTENDEN AND SOUTHWESTERN FRANKLIN
COUNTIES...

AT 442 AM EDT...A STRONG THUNDERSTORM WAS NEAR WEST BEEKMANTOWN...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NICHOLS POINT...LONG POINT...GEORGIA PLAINS...SAVAGE ISLAND...GEORGIA
CENTER...EXIT 18 I89...

LAT...LON 4479 7294 4457 7302 4472 7369 4489 7362

LAHIFF
Local storm report, May 29, 6:12 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
612 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             1 SSW GAYSVILLE         43.76N  72.71W
05/29/2012  E1.25 INCH       WINDSOR            VT   PUBLIC

1230 AM     HAIL             3 N POMFRET             43.74N  72.53W
05/29/2012  E1.75 INCH       WINDSOR            VT   COCORAHS

            COCORAHS

0130 AM     HAIL             EAST MONTPELIER CENTER  44.28N  72.53W
05/29/2012  M1.50 INCH       WASHINGTON         VT   PUBLIC

            PING PONG BALL HAIL

0140 AM     HAIL             1 N NORTH MONTPELIER    44.32N  72.45W
05/29/2012  E1.00 INCH       WASHINGTON         VT   PUBLIC

0417 AM     NON-TSTM WND GST SARANAC LAKE ARPT       44.38N  74.20W
05/29/2012  M53 MPH          FRANKLIN           NY   ASOS

            ASOS

&&

EVENT NUMBER BTV1200053 BTV1200057 BTV1200054 BTV1200055 BTV1200056

LAHIFF
Special weather statement, May 29, 6:22 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
622 AM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-291230-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
622 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS ACROSS THE NORTH COUNTRY THIS MORNING...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
NORTH COUNTRY THIS MORNING...SOME OF WHICH WILL BE STRONG TO
LOCALLY SEVERE. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE
LIKELY ALONG WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. MOTORISTS
SHOULD EXERCISE CAUTION WHILE TRAVELING TO WORK THIS MORNING.

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:00 AM EDTSpecial Weather StatementBTVOrange, Windsor60 min
May 29, 12:06 AM EDTSevere Thunderstorm WarningBTVOrange, Windsor39 min
May 29, 1:12 AM EDTSevere Thunderstorm WarningBTVCaledonia, Orange, Washington63 min
May 29, 1:30 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington60 min
May 29, 2:29 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington41 min
May 29, 2:48 AM EDTSpecial Weather StatementBTVFranklin, Orleans57 min
May 29, 4:12 AM EDTSpecial Weather StatementBTVChittenden63 min
May 29, 4:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 29, 4:46 AM EDTSpecial Weather StatementBTVGrand Isle29 min
May 29, 5:05 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans55 min
May 29, 6:26 AM EDTSevere Thunderstorm WarningBTVAddison64 min
May 29, 8:52 AM EDTSpecial Weather StatementBTVCaledonia, Chittenden, Orange, Washington53 min
May 29, 9:42 AM EDTSpecial Weather StatementBTVCaledonia63 min
May 29, 9:47 AM EDTSpecial Weather StatementBTVEssex28 min
May 29, 12:56 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle34 min
May 29, 1:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans61 min
May 29, 1:48 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor57 min
May 29, 1:51 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington84 min
May 29, 1:56 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland64 min
May 29, 2:18 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle57 min
May 29, 2:18 PM EDTTornado WarningBTVFranklin, Lamoille, Orleans57 min
May 29, 2:31 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Washington23 min
May 29, 2:46 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor59 min
May 29, 2:50 PM EDTTornado WarningBTVCaledonia, Franklin, Lamoille, Orleans25 min
May 29, 2:59 PM EDTFlash Flood WarningBTVAddison4 hr
May 29, 3:09 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille66 min
May 29, 3:12 PM EDTTornado WarningBTVCaledonia, Essex, Lamoille, Orleans42 min
May 29, 3:28 PM EDTFlash Flood WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor4 hr
May 29, 3:30 PM EDTSevere Thunderstorm WarningBTVFranklin, Orleans30 min
May 29, 3:41 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor64 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington47 min
May 29, 4:02 PM EDTTornado WarningBTVAddison, Orange, Rutland, Washington, Windsor29 min
May 29, 4:22 PM EDTFlash Flood WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more4 hr
May 29, 4:54 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor66 min
May 29, 5:41 PM EDTSpecial Weather StatementBTVRutland, Windsor2 hr
May 29, 6:06 PM EDTSpecial Weather StatementBTVWindsor24 min
May 28, 11:46 PM EDTSpecial Weather StatementBTVEssex59 min
May 29, 12:57 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence63 min
May 29, 2:15 PM EDTSpecial Weather StatementBTVEssex3 hr
May 29, 2:39 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence66 min

Nearby

Flash Flood Watches in Vermont, 2012Flash Flood Watches in New York, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.